Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 91, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 4, 2017, 7:59 PM CDT for Fannin County, Hunt County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2017, 7:59 PM CDT (00:59 UTC)
- Expired
- Apr 4, 2017, 8:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Fannin County, TX, Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 152 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 8:03 PM CDT | HAIL 1.75 | Kingston, TX | GOLFBALL SIZE HAIL REPORTED ON HWY 69 IN THE KINGSTON COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 2841 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
245
WUUS54 KFWD 050059
SVRFWD
TXC147-231-050145-
/O.NEW.KFWD.SV.W.0091.170405T0059Z-170405T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
759 PM CDT TUE APR 4 2017
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northern Hunt County in north central Texas...
Southeastern Fannin County in north central Texas...
* Until 845 PM CDT.
* At 759 PM CDT, a severe thunderstorm was located over Celeste, or
14 miles north of Greenville, moving northeast at 45 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
* Locations impacted include...
Leonard, Honey Grove, Wolfe City, Celeste, Bailey, Ladonia and
Pecan Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3342 9586 3334 9586 3321 9620 3336 9628
3360 9589
TIME...MOT...LOC 0059Z 241DEG 40KT 3332 9616
HAIL...1.25IN
WIND...<50MPH
$$
582 follow-up statements
596
WWUS54 KFWD 050105
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
805 PM CDT TUE APR 4 2017
TXC147-231-050145-
/O.CON.KFWD.SV.W.0091.000000T0000Z-170405T0145Z/
Hunt TX-Fannin TX-
805 PM CDT TUE APR 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN HUNT AND SOUTHEASTERN FANNIN COUNTIES...
At 804 PM CDT, a severe thunderstorm was located over Wolfe City, or
13 miles northwest of Commerce, moving northeast at 45 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Honey Grove, Wolfe City, Celeste, Ladonia and Pecan Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3342 9586 3334 9586 3322 9616 3334 9625
3360 9589
TIME...MOT...LOC 0104Z 243DEG 38KT 3334 9609
HAIL...1.75IN
WIND...60MPH
$$
58862
WWUS54 KFWD 050126
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
826 PM CDT TUE APR 4 2017
TXC147-231-050145-
/O.CON.KFWD.SV.W.0091.000000T0000Z-170405T0145Z/
Hunt TX-Fannin TX-
826 PM CDT TUE APR 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN HUNT AND SOUTHEASTERN FANNIN COUNTIES...
At 825 PM CDT, a severe thunderstorm was located 9 miles southeast of
Honey Grove, or 15 miles north of Commerce, moving northeast at 45
mph. Another severe storm was located about 8 miles southwest of
Wolfe City.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wolfe City, Celeste, Ladonia and Pecan Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
&&
LAT...LON 3342 9586 3334 9586 3322 9615 3329 9621
3331 9623 3355 9588
TIME...MOT...LOC 0125Z 241DEG 40KT 3346 9584
HAIL...1.25IN
WIND...60MPH
$$
58What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 7:14 PM CDT, 45 minutes earlier.
Area forecast discussion, Apr 4, 7:14 PM CDT, 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 714 PM CDT Tue Apr 4 2017 .AVIATION... /00Z TAFs/ A dryline is currently moving through the Dallas/Fort Worth Metroplex. Despite significant low-level convergence along the boundary, deep convection only developed after 23Z. DFW and DAL are currently near the tail end of these intensifying cells, but the boundary may be east of both airports before the line is able to develop any further south. The Bonham cornerpost is shut down, and these arrivals are rerouting through Cedar Creek. Towers southwest of Fort Worth have topped FL200, and while these cells may not impact the commercial airports, they could disrupt the now busy southeast arrival corridor. Elevated showers have expanded in areal coverage northwest of the Metroplex, impacting the Bowie cornerpost. This activity will likely remain north of the Metroplex TAF sites, but the already affected north departures will continue to be challenged by this additional convection as it moves east this evening. West winds will prevail much of the evening until a cold front veers the winds to the northwest around midnight. DFW has already switched to north flow. Speeds will increase significantly with the frontal passage but will likely subside a bit toward daybreak. This will only be temporary; once deep mixing ensues mid-morning Wednesday, sustained speeds may approach 25 knots, with some gusts potentially reaching the AWW threshold. However, the 310/320 direction should preclude significant crosswind concerns. The winds will subside around nightfall Wednesday evening. 25 && .PREV DISCUSSION... /ISSUED 314 PM CDT Tue Apr 4 2017/ As of 3pm, a surface low was located in Southwest OK with a trailing cold front draped westward through the TX Panhandle. A diffuse dryline was positioned roughly from Wichita Falls southward toward Cisco with dewpoints in the 30s and 40s and west winds behind this boundary. These features are associated with a potent upper trough pivoting through northern NM. Ascent ahead of this shortwave has led to broken mid-level clouds across much of North and Central TX today which have helped keep temperatures from soaring into the upper 80s thus far. Momentum transfer from a strong LLJ on the eastern periphery of the 850mb low has led to gusty winds of up to 30-35 mph; a Wind Advisory remains in effect through 7pm. As this cold front moves through the area tonight, a few storms will be possible across our eastern areas and temperatures will cool dramatically. The main forecast concern continues to be the potential for a few thunderstorms this evening east of I-35, a couple of which could be strong and capable of small hail and/or downburst winds. Moisture is quite meager across the forecast area, but with strong forcing and steep lapse rates, the dynamic shortwave trough should be able to find enough moisture to generate isolated storms between 6pm and midnight near the dryline/cold front interface as the cold front overtakes the dryline while pushing southeastward. Substantial ascent can already be observed via cooling cloud tops on regional satellite imagery. In addition, a somewhat unstable cu field is developing just west of I-35 with bases around 8 kft. While the severe storm threat will be mostly north of the Red River in OK, a couple strong or marginally severe storms can't be ruled out especially in our northeastern counties, roughly from Paris to Emory. The steep lapse rates aloft imply a threat for at least some small hail. In addition, the very dry boundary layer means that these high-based storms would generate very negatively buoyant downdrafts evidenced by DCAPE values over 1000 J/KG. These conditions suggest any storm will also pose a downburst wind threat. Once again, the moisture is the limiting factor to convective development in our forecast area this evening and expect coverage of storms to be isolated at best. Any activity should be ending by midnight at the latest. As the cold front encounters slightly more favorable moisture content in our southeast counties, it may be able to generate a few showers overnight, but have maintained a dry forecast for now. The cold front should be through most if not all of the forecast area by ~3am. In the wake of tonight's cold front, a much cooler day will follow on Wednesday with temperatures 15-20 degrees cooler than today. Northwest winds will remain breezy behind the front at 15-20 mph with some gusts up to 30 mph throughout the day. Have decided not to extend the Wind Advisory through tomorrow at this time as conditions should be borderline. Quieter weather will persist through the end of the week. Thursday morning's lows will be some of the coolest readings we've seen in about 3 weeks with temperatures expected to fall into the 40s and even upper 30s. As upper ridging builds across the Central US, a gradual warming trend will ensue through Friday with temperatures moderating a couple degrees each day. By Saturday, another upper trough will be deepening across the western US. A warm advection regime will set up across the Southern Plains in advance of this trough and moisture will begin returning to the region. The weekend looks to be warmer, with highs in the upper 70s to upper 80s both Saturday and Sunday. As deeper moisture arrives on Sunday, cloudiness should be on the increase. Cannot rule out a few showers Sunday afternoon or evening beneath a very strong capping inversion but this potential is too low to mention right now. Higher rain chances will arrive Sunday night and persist through early next week. As the upper trough continues deepening and advancing east, a slow-moving front is forecast to set up across parts of Texas. Models suggest several upper disturbances will rotate through the parent longwave trough leading to a few rounds of showers and storms from Sunday night through at least Tuesday. At this point, it's too far into the forecast to pin down any exact timing or details with this next system, but it does appear that there will be numerous opportunities for thunderstorms or widespread rainfall in the day 6-8 time frame. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 52 70 47 73 52 / 20 0 0 0 0 Waco 50 70 43 74 48 / 10 0 0 0 0 Paris 49 65 43 69 46 / 30 0 0 0 0 Denton 47 69 39 71 46 / 20 0 0 0 0 McKinney 50 67 42 71 47 / 20 0 0 0 0 Dallas 53 70 49 74 52 / 20 0 0 0 0 Terrell 50 68 45 72 47 / 20 0 0 0 0 Corsicana 50 69 45 73 49 / 20 0 0 0 0 Temple 53 70 43 75 48 / 5 0 0 0 0 Mineral Wells 45 69 42 73 46 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for TXZ091>093-100>104- 115>120-129>134-141>145. && 25/58
Hazardous weather outlook, Apr 4, 3:33 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 333 PM CDT Tue Apr 4 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 333 PM CDT Tue Apr 4 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Strong south to southwest winds will continue through the early evening hours in advance of a cold front. There is a chance of isolated to scattered thunderstorms this evening along and east of a line from Gainesville to Dallas to Mexia. Some storms could be strong with gusty winds and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will return Sunday Night and Monday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested this evening along and east of a line from Sherman to Canton. JLDunn
In the hours before
Special weather statement, Apr 4, 7:18 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
718 PM CDT TUE APR 4 2017
TXZ094-104-050045-
Collin TX-Fannin TX-
718 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIN AND
SOUTHWESTERN FANNIN COUNTIES UNTIL 745 PM CDT...
At 718 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Leonard, or 19 miles southwest of Bonham, moving
northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bonham, Leonard, Bailey, Bonham State Park, Blue Ridge, Trenton and
Westminster.
LAT...LON 3346 9605 3336 9625 3335 9629 3333 9629
3327 9643 3334 9648 3340 9643 3340 9639
3345 9639 3362 9621
TIME...MOT...LOC 0018Z 233DEG 37KT 3336 9637
58Special weather statement, Apr 4, 7:31 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
731 PM CDT TUE APR 4 2017
TXZ104-050100-
Collin TX-
731 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIN COUNTY UNTIL
800 PM CDT...
At 731 PM CDT, Doppler radar was tracking a strong thunderstorm over
Princeton, or 9 miles east of McKinney, moving northeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
McKinney, Fairview, Princeton, Lucas, Farmersville, Lowry Crossing,
Blue Ridge, New Hope and Westminster.
LAT...LON 3340 9638 3334 9638 3335 9632 3335 9630
3334 9629 3321 9630 3310 9654 3317 9662
3340 9642
TIME...MOT...LOC 0031Z 230DEG 41KT 3320 9650
58Local storm report, Apr 4, 7:40 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
740 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 NE PRINCETON 33.20N 96.48W
04/04/2017 E1.00 INCH COLLIN TX TRAINED SPOTTER
1 INCH HAIL REPORTED JUST NORTHEAST OF PRINCETON.Local storm report, Apr 4, 7:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
741 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL PRINCETON 33.18N 96.50W
04/04/2017 E1.00 INCH COLLIN TX PUBLIC
QUARTER SIZE HAIL REPORTED IN PRINCETON VIA SOCIAL MEDIALocal storm report, Apr 4, 7:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 PM CDT TUE APR 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 2 SSE PRINCETON 33.15N 96.49W
04/04/2017 E1.00 INCH COLLIN TX TRAINED SPOTTER
COCORAHS OBSERVER REPORTS QUARTER SIZE HAIL 2 MILES SSE
OF PRINCETON.Special weather statement, Apr 4, 7:49 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
749 PM CDT TUE APR 4 2017
TXZ095-050115-
Lamar TX-
749 PM CDT TUE APR 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 815
PM CDT...
At 748 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Goodland, or 12 miles northwest of Paris, moving
northeast at 35 mph.
Nickel size hail will be possible with this storm.
This storm will remain over mainly rural areas of northern Lamar
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3393 9556 3388 9554 3389 9551 3388 9551
3389 9546 3387 9546 3387 9540 3388 9534
3389 9533 3388 9532 3371 9567 3382 9577
3391 9567 3391 9564 3394 9560
TIME...MOT...LOC 0048Z 231DEG 30KT 3383 9566
58The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:02 PM CDT | Special Weather Statement | FWD | Fannin | 28 min |
| Apr 4, 7:16 PM CDT | Special Weather Statement | FWD | Fannin | 29 min |
| Apr 4, 7:18 PM CDT | Special Weather Statement | FWD | Fannin | 27 min |
| Apr 4, 7:22 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 53 min |
| Apr 4, 7:31 PM CDT | Special Weather Statement | FWD | Collin | 29 min |
| Apr 4, 7:34 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt | 26 min |
| Apr 4, 7:49 PM CDT | Special Weather Statement | FWD | Lamar | 26 min |
| Apr 4, 8:07 PM CDT | Special Weather Statement | FWD | Lamar | 23 min |
| Apr 4, 8:24 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 51 min |
| Apr 4, 8:39 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 35 min |
| Apr 4, 9:08 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 37 min |
| Apr 4, 9:33 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.